Texas, 2010Tornado in Texas, June 30, 2010
June 30, 2010 · NWS HGX · 1 event in 1 county or zone
An upper level low centered near southeast Texas led to the development of numerous showers and thunderstorms across the region. One thunderstorm produced a brief tornado in Matagorda County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low centered near southeast Texas led to the development of numerous showers and thunderstorms across the region. One thunderstorm produced a brief tornado in Matagorda County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 29, 10:54 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 29, 10:54 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1154 PM CDT TUE JUN 29 2010
.AVIATION...
BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING OVER
NORTHERN ZONES FROM NEAR CORRIGAN TO CALDWELL. TEMPO TSRA EXPECTED
FOR UTS/CLL AT LEAST FOR NEXT 2 HOURS. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS MOVING FROM COAST TO ADJACENT COASTAL ZONES
AND SHOULD AFFECT IAH/HOU AREA. WINDS EXPECTED TO INCREASE FROM
EAST WEDNESDAY MORNING AND PROBABLY WILL BE FREQUENTLY GUSTY NEAR
THE COAST. WITH HIGH PW VALUES THROUGHOUT FORECAST PERIOD AND
OUTLYING CONVECTIVE BANDS MOVING THROUGH CWFA...WE DID INCLUDE
VCNTY TSRA FOR MUCH OF FORECAST PERIOD. 37
&&
.PREV DISCUSSION... /ISSUED 914 PM CDT TUE JUN 29 2010/
DISCUSSION...
WEAK SURFACE BOUNDARY ACROSS OUR NORTHERN COUNTIES IS HELPING
CONVECTION TO FIRE ALONG A LINE FROM NEAR BASTROP TO COLLEGE
STATION TO LUFKIN AND ON INTO CENTRAL LOUISIANA. HAVE INCREASED
POPS SLIGHTLY ACROSS OUR NORTHERN COUNTIES THROUGH THE OVERNIGHT
HOURS TO ACCOUNT FOR THIS GREATER ACTIVITY. OTHERWISE NO CHANGES
TO THE CURRENT FORECAST. 38
PREV DISCUSSION... /ISSUED 624 PM CDT TUE JUN 29 2010/
AVIATION...
ISOLATED TO SCATTERED CONVECTION CONTINUING TO DEVELOP AND MOVE
WEST ACROSS CFWA. WIND DIRECTION MORE TO THE ESE NEAR THE COAST
AND STRONGER. WE WENT CLOSER TO NAM12 WITH RESPECT TO CONVECTION OVER
OFFSHORE REGION SPREADING TO COASTAL ZONES EARLY MORNING. WINDS
SHOULD KEEP UP GLS TO IAH (STRONGER COAST) TONIGHT. KEPT VCTS
FOR MOST TAF SITES THROUGH FORECAST PACKAGE. 37
PREV DISCUSSION... /ISSUED 320 PM CDT TUE JUN 29 2010/
DISCUSSION...
TROPICAL STORM ALEX CONTINUES TO CHUG ALONG IN THE SOUTHWESTERN
GULF OF MEXICO. SATELLITE IMAGERY SUGGESTS THAT THE STORM HAS
GOTTEN BETTER ORGANIZED AND MAY HAVE TAKEN A BIT OF A WESTWARD
TURN THIS AFTERNOON. DEEP TROPICAL MOISTURE ON THE NORTHERN AND
EASTERN SIDE OF THE STORM WILL MOVE TOWARD SOUTHEAST TEXAS
TONIGHT. DEEP MOISTURE WILL REMAIN IN PLACE THROUGH FRIDAY WITH PW
VALUES BETWEEN 2.5 AND 2.7 INCHES THROUGH THURSDAY NIGHT. AT 18Z...
A WEAK COASTAL TROUGH WAS FOCUSING PRECIP ALONG THE LOUISIANA
COAST AND EXTENDED INTO UPPER TEXAS COASTAL WATERS. A WEAK
STATIONARY BOUNDARY WAS LOCATED FROM NEAR SHREVEPORT TO CENTRAL
TEXAS. ADDITIONAL SHOWERS WERE FOCUSED ALONG THIS BOUNDARY. MUCH
OF SOUTHEAST TEXAS WAS CAUGHT BETWEEN THESE BOUNDARIES AND WERE
PRECIP FREE. WITH ABUNDANT MOISTURE IN PLACE...AM NOT WILLING TO
LOWER POPS MUCH TONIGHT AS SHRA/TSRA WILL BE POSSIBLE AT ANY TIME.
MODEL CONSENSUS FAVORS WIDESPREAD PRECIPITATION ON WED/THU DUE TO
A WEAKNESS IN THE HEIGHT FIELDS ALOFT AND WEAK COASTAL TROUGHING.
PW VALUES BEGIN TO SLOWLY DROP FRI/SAT BUT A LONG SOUTHEAST FETCH
WILL CONTINUE TO PULL MOISTURE INTO THE REGION. WILL KEEP HIGH END
CHANCE POPS IN PLACE THROUGH SATURDAY. FLASH FLOOD GUIDANCE IS
STILL RELATIVELY HIGH AND RAINFALL THUS FAR HAS BEEN RATHER TAME.
IF TRAINING DEVELOPS...THERE IS SOME POTENTIAL FOR FLASH FLOODING.
THE DEEPER TROPICAL MOISTURE IS IN PLACE WED/THU SO WILL LET
THINGS GO TONIGHT AND EVALUATE OVERNIGHT AND DECIDE ON WHETHER A
FLOOD WATCH WILL BE REQUIRED. THE MARINE FORECASTER WILL APPEND THE
MARINE DISCUSSION WHICH WILL ADDRESS THE COASTAL FLOOD THREAT...BUT
AT THIS TIME...COASTAL FLOODING APPEARS TO BE MINIMAL. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 90 75 89 76 / 40 70 40 70 40
HOUSTON (IAH) 78 89 76 88 77 / 40 80 50 80 50
GALVESTON (GLS) 82 89 81 88 81 / 70 80 60 80 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...HARRIS...JACKSON...
MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...37
AVIATION/MARINE...30Hazardous weather outlook, Jun 29, 8:48 AM CST, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
948 AM CDT TUE JUN 29 2010
TXZ163-164-176>179-195>200-210>214-226-227-235>238-301500-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
948 AM CDT TUE JUN 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
AS RICH GULF MOISTURE CONTINUES TO MOVE ACROSS SOUTHEAST TEXAS.
SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINS IN EXCESS OF THREE INCHES. IN ADDITION TO THE
THREAT OF HEAVY RAINFALL ISOLATED FUNNEL CLOUDS AND TORNADOES WILL
ALSO BE POSSIBLE DUE TO THE TROPICAL AIR MASS OVER THE AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RESIDENTS OF SOUTHEAST TEXAS SHOULD CONTINUE TO MONITOR THE
PROGRESS OF TROPICAL STORM ALEX. ALEX IS FORECAST TO STRENGTHEN
INTO A CATEGORY ONE HURRICANE BY MIDWEEK AS IT TRACKS TOWARD THE
LOWER TEXAS AND NORTHERN MEXICAN COASTLINE. EXPECT BANDS OF
SHOWERS AND THUNDERSTORMS TO INTERMITTENTLY PUSH THROUGH THE
REGION THIS WEEK WITH BEST CHANCES OF PRECIPITATION NEAR THE
COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GMZ330-335-350-355-370-375-301500-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
948 AM CDT TUE JUN 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
INCREASING EAST TO NORTHEAST WINDS WILL HELP TO BUILD SEAS TO 5 TO
7 FEET NEAR SHORE AND 6 TO 9 FEET OFFSHORE. PERIODS OF SHOWERS AND
THUNDERSTORMS WILL PRODUCE BRIEF WIND GUSTS TO 35 KNOTS AND
POSSIBLY A FEW WATERSPOUTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RESIDENTS OF SOUTHEAST TEXAS SHOULD CONTINUE TO MONITOR THE
PROGRESS OF TROPICAL STORM ALEX. ALEX IS FORECAST TO STRENGTHEN
INTO A CATEGORY ONE HURRICANE BY MIDWEEK AS IT TRACKS TOWARD THE
NORTHERN MEXICAN COASTLINE. EXPECT BANDS OF SHOWERS AND
THUNDERSTORMS TO INTERMITTENTLY PUSH THROUGH THE REGION THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Tornado, Matagorda
- When
- June 30, 1:05 AM CST
- Where
- Matagorda County, 6 mi E of Wadsworth
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 5 yd
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 28.830, -95.821
Spotter reported brief tornado east of Wadsworth. The tornado caused minimal damage to pasture land.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Montana, June 30, 2010$60 million · 2.75 in hail · 10 events
- Tornadoes and Tropical Storm in Texas, June 30, 2010$10 million · EF0 · 12 events
- Damaging Winds in North Dakota, June 30, 2010$123,000 · 64 kt wind · 10 events
- Damaging Winds in Wyoming, June 30, 2010$64,000 · 65 kt wind · 6 events
- Hail and Damaging Winds in Wyoming, June 30, 2010$20,000 · 2.5 in hail · 4 events
- Tornadoes and Tropical Storm in Texas, June 30, 2010EF0 · 12 events
- Lightning Strike in Florida, June 30, 20101 injured · 1 event
- Lightning Strike in Wyoming, June 30, 20101 injured · 1 event
- Hail in Montana, June 30, 20101 in hail · 3 events
- Flash Flooding in North Carolina, June 30, 20102 events
- Flash Flood and Coastal Flood in Mississippi, June 30, 20102 events
- Hail in Wyoming, June 30, 20101 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238460.